News

Showing 5 post.

  • EasyTV presentation in ISO meeting 27-31 August 2018 in Okayama (Japan)

    Category: events on Sep 3rd, 2018

    ISO (the International Organization for Standardization) is a worldwide federation of national standards bodies (ISO member bodies). The work of preparing International Standards is normally carried out through ISO technical committees. Each member body interested in a subject for which a technical committee has been established has the right to be represented on that committee. International organizations, governmental and non-governmental, in liaison with ISO, also take part in the work. ISO collaborates closely with the International Electrotechnical Commission (IEC) on all matters of electrotechnical standardization. 

    Event Summary: 

    Twice a year there is a meeting of the ISO/IEC JTC 1/SC 35. This stands for Joint Technical Committee (JTC)1 dealing with Information technology, and its Subcommittee (SC) 35, User interfaces. This SC has the groups listed in the picture below where it is highlighted the Work Group (WG) 06 User interfaces accessibility.

     

    Participation: 

    It is to this group where EasyTV was presented. The project was presented by Pilar Orero (UAB), as members of the Spanish National Standardisation Agency UNE (www.une.org). EasyTV was presented to the WG who is revising the ISO/IEC 24786 Ed.2 - Information technology — User interfaces — Accessible user interface for accessibility settings on information devices.

    Standards need to be updated from time to time, and this second edition cancels and replaces the first edition (ISO/IEC 24786:2009), which had been technically revised, and needs updating.

    The PPT presented can be found here.

    Read more...

  • 26th European Signal Processing Conference (EUSIPCO 2018)

    Category: events on Jul 25th, 2018

    The flagship conference of the European Association for Signal Processing (EURASIP) will offer a comprehensive technical program addressing all the latest developments in research and technology for signal processing and its applications. It will feature world-class speakers, oral and poster sessions, keynotes and plenaries, exhibitions, demonstrations, tutorials, demo and ongoing work sessions and satellite workshops, and is expected to attract many leading researchers and industry figures from all over the world.

    Learn more about the event

    Summary of the participation: 

    Presentation of a paper about a novel skeleton-based action recognition method that employs joint coordinates, joint-line distances and their temporal representations through the use of the novel GPDs (Grassmannian Pyramid Descriptors)

    conf-1
    conf-1

    Reference of the paper presented:

    D. Konstantinidis, K. Dimitropoulos, P. Daras, “ Skeleton-based Action Recognition Based on Deep Learning and Grassmannian Pyramids ,” EUSIPCO 2018, Rome, Italy, 3-7 Sept. 2018.

    Read more...

  • 2nd Consortium meeting of EasyTV H2020 European Project in Thessaloniki, 9th – 10th July 2018

    Category: events on Jul 11th, 2018

    During the dates 9th-10th July 2018 took place in the headquarters of CERTH in Thessaloniki (Greece), the 2nd Consortium Meeting of H2020 European Project EasyTV, that is coordinated by Universidad Politécnica de Madrid.

    The 10th month of the project is running and the review will be soon, so this meeting had the presentation of some of the first developments, including an HbbTV application for second screens with functionalities for customizable subtitles, clean audio or image enhancement (UPM), an application for speech recognition to interact with voice through television and other devices (MediaVoice) and customizable interface for presenting video contents through 2nd screen devices (ARX.NET).

     

    Other presentations included the architecture of the EasyTV Platform by broadcaster CCMA, sign language recognition and generation of signs in 3D environments by CERTH, development of ontologies for sign language by the Ontology Engineering Group of UPM or test with users by UAB.

    At the end of the meeting a fun 360º photograph was taken with all the partners. Check the result!!

    Read more...

  • 9th International Symposium For Young Researchers in Translation, Interpreting and East Asian Studies.

    Category: events on Jul 2nd, 2018

    Place: Faculty of Translation and Interpreting, Autonomous University of Barcelona

    Kind of event : Academic

    Outreach : about 54 participants in the symposium, most of them were PhD students and the university’s staff

    Link to the main event: http://pagines.uab.cat/simposi/en

    Summary of the participation: Daniel Segura Giménez delivered a presentation on the possibilities of crowdsourcing technology as a way to provide accessibility services. Among many other examples, the researcher mentioned the sign language crowdsourcing service being developed in the EasyTV project, and he talked about the objectives and scope of the whole project as well.

    Read more...

  • Project 2nd Plenary meeting - Thessaloniki (9th – 10th July 2018)

    Category: meetings on Jun 6th, 2018

    Partners' plenary meeting organized in Thessaloniki by CE.R.T.H.

     

    Start time

    Planned duration

    Item description

    Speaker

    1st day: 9th July 2018

    9:30

    15 min

    Welcome

    CERTH

    9:45

    45 min

    WP8: Project management and impact creation

    • Administrative Issues, management

    • Key issues to be addressed

    • Action points review

    UPM

    10:30

    75 min

    WP1: Requirements, specification and technical architecture

    • T1.2: EasyTV system requirement specification: planning, overview of the work to be done/done, deliverables and milestones.

    • T1.3: Technical architecture development: overview of work done; problems encountered and proposed solutions; plans for the second version.

    ENG

    11:45

    15 min

    Coffee break

     

    12:00

    90 min

    WP2: improved access services for improve multimedia viewing, hearing and description

    • T2.1, T2.2, T2.4: planning, overview of the work to be done/done, deliverables and milestones

    • T2.3: presentation and planning

    NOTE: from 12:30 to 13:00: demos of the developments (to be defined)

    UPM

    13:30

    60 min

    Lunch

     

    14:30

    90 min

    WP3: Novel technologies for interaction with content and users and break the language barrier…

    • T3.1, T3.2, T3.4: planning, overview of the work to be done/done, deliverables and milestones

    • T3.3 and T3.5: presentation and planning

    NOTE: from 15:00 to 15:30: demos of the developments (to be defined)

    MV

    16:00

    90 min

    WP4: Improved personalization

    • T4.1, T4.2, T4.3: planning, overview of the work to be done/done, deliverables and milestones

    NOTE: from 16:30 to 17:00: demos of the developments (to be defined)

    CERTH

    2nd day: 10th July 2018

    9:15

    75 min

    WP5: EasyTV component based system

    • T5.1, T5.2, T5.3, T5.4: planning, overview of the work to be done/done, deliverables and milestones

    • T5.5: planning, overview of the work to be done, deliverables and milestones

    ENG

    10:30

    30 min

    Coffee break

     

    11:00

    60 min

    WP6: Testing with users and feedback to the platform

    • T6.1: planning, overview of the work to be done/done, deliverables and milestones

    • T6.2: planning, overview of the work to be done, deliverables and milestones

    UAB

    12:00

    60 min

    WP7: Dissemination and exploitation:

    • T7.1, T7.2 T7.3: planning, overview of the work done/to be done, deliverables and milestones

    Open issues: normal dissemination of the project: press, web page, material, etc.

    ENG

    13:00

    30 min

    Time for additional discussion and review of actions

    ALL

    13:30

    30 min

    Recap and next steps

    UPM

    Read more...